- June 17, 2018 at 11:07 am
My first infusion of ipi/nivo was 9 days ago. On Tuesday, I started with fever/chills/neck pain. Neck pain subsided after 3 days but the fever/chills remain and I am managing with Tylenol and lots of liquids. The past 3 nights however, I have had crazy night sweats, which is something I haven’t experienced ever in my life. Nightclothes soaked. And waking up multiple times per night.
anyone else on this combo who experienced this side effect and if so, was it around for long? Aside from it contributing to the fatigue, I am concerned that it could indicate I’m having some negative impact on my thyroid from the treatment.
- June 17, 2018 at 12:25 pm
I had a similar reaction to the combo. I had three doses of ipi/nivo. After the first, I experienced high fevers with night sweats. I ended up in the hospital because my fevers came on quickly and they wanted to test me for other infections. It turned out my thyroid basically “exploded” and became non-functional. (My endocrinologist believes it actually may have been a rare post-partum reaction, as my baby was less than 3 months old at the time, but was probably exasperated by the treatment.) Not a big deal to be on Synthroid. My mom and sister are on it, so I may have been heading in the direction anyway.
After my second infusion, I had very few side effects, which was a nice reprieve. After the third, I went back to fevers, pains, chills, night sweats for almost three weeks. I was worried they would not subside in time for my planned surgery to remove my lymph nodes. But it did, and the good news was the largest lymph node was essentially free of cancer when it was removed. That was almost two years ago, and as of my last scans, I am still NED.
Hang in there. It is rough. I literally laid on the sofa, couldn’t really read or watch TV much, let alone take care of a baby, but it did get better.
- June 17, 2018 at 12:53 pm
Thanks for sharing, can’t imagine what it was like dealing with this after just having a baby. Glad to hear you’re doing so well now. My highest fever was 101.9, and I did speak to my doctor when they started. Tylenol controls them pretty well, and I don’t take it until they hit 100.
My thyroid numbers were a little,out of the normal range before starting treatment so that’s why I am concerned that’s what is behind this. Going to check in with the nurse tomorrow – thankfully, they say to call no matter how minor the concern seems and I’m like No problem, I will definitely do that!
- June 20, 2018 at 2:22 am
Sorry for the late reply. My fevers got to around 103 every day. I’m sure your nurse probably told you this, but just in case – you might want to alternate between Tylenol and Motrin if you are taking it around the clock. When I stuck to Tylenol only to control the fevers, my liver levels got out of whack. My doctors were worried about them getting too high for my next infusion, so I added in Motrin. Tylenol worked a lot better for me, but I had to balance fevers against liver. Liver levels stayed in normal-ish range for the rest of my treatments, so alternating worked. Hope you are getting some relief.
- June 18, 2018 at 3:20 pm
Kathy, I actually just posted about this the other day. Though, I'm on Keytruda a few others on ipi/nivo responded to me and had experienced the same thing. It's a side effect of your treatment, I don't think it's a thyroid issue.
I will say that I do take Synthroid for my thyroid since treatment began but it has not seemed to coincide with my night sweats. Every single night I completely soak the clothes I have on as well as the sheets below me. I change clothes in the middle of the night most nights because I wake up so many times and can't fall back asleep once i'm laying there in a puddle of sweat. Sorry if that's a little more than you wanted to know lol, there is no need for a filter in our Melinoma Family.
- You must be logged in to reply to this topic.